Get your Health question answered in 3 easy steps

123 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Abdominal pain, got diarrhea with blood in it. took imodium. Should I consult a doctor?

Answered by
Dr.
Dr. Das Arindam

General & Family Physician

Practicing since :2008

Answered : 1416 Questions

default
Posted on Fri, 1 Feb 2013 in Digestion and Bowels
Question: Diarrhea came on 8 hours post a meal of pizza with ice cream for dessert. 8 hours later still have light diarrhea with some blood, lower abdominal cramps but no nausea. I have taken Imodium, should I seek other help or wait to see if it clears.
doctor
Answered by Dr. Das Arindam 39 minutes later
Hello,
Thank you for posting a query.

Look, you are suffering from bacterial diarrhea. It is complicated with presence of blood.

Immodium is an antidiarrheal agent. It just decreases diarrhea. But, it do not have any effect on bacterial growth.

So, to prevent bacterial infecteion and disease progression, you need a broad spectrum antibiotic like ciprofloxacin or cefpodoxime group of drug.

Beside this, you should take adequate amount of water. It would be better to have ORS.

To decrease abdominal cramps, you can take antispasmodic agents.

A pantoprazole group of drug should be taken. An enzyme solution should also be considered.

If you feel any weakness, muscle cramp, increased diarrhea, you should go to Emergency department of a hospital.

Lastly, consult with your treating doctor or general physician for detailed prescription.


Hope this information suffices. Let me know, if you have any more question.

Regards.

Interfere

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,   ,   ,  
Medical Topics

Recent questions on Muscle cramps

doctor1 MD

Hi, I am a 50 year old female. I have had a history of kidney infections and UTI's. In Decemeber of 2009, I had an infection that was caused by an antibiotic resisitant strain. Through the entire 6 months, I was on 17 different courses of antibotics, two of which were IV antibiotics (inempim and ertapenim). I finally got rid of that infection, but since, have had several routine UTI's. Now I have extreme fatigue and muscle cramps in my upper arms and now I have an other UTI. Can Kidney/UTI infections, fatigue and upper arm pain all be related?

doctor1 MD

I was at the hospital last night for chest pains and asthma, everything was ok. But I continue to have pains in my chest and numbness in my left arm. I also have blood in my stool. My anus is very itchy at sometimes. I have worms. I get muscle cramps in my legs eveynight. I have trouble sleeping and takes a few hours to sleep, when I do my sleep will last a few hours and I get up every hour. I also have a infection on my penis that I can t get rid of.

doctor1 MD

i randomly had muscle cramps in my stomach not too long ago. well, a couple of days ago, it came back, almost twice as bad. this time is was followed by a fever and stomach ache. now, for the past couple of day's, my stomach won't stop hurting. is it a random stomach virus or somthing else?

doctor1 MD

Hello, Doctor, For the past couple of months, I have had loose bowel movements, sometimes twice a day. Sometimes it's come on quickly, and I'm glad I'm at home! I wonder if it has anything to do with medications. I take 10 mg Rosuvastatin for...

doctor1 MD

I am having right side muscle cramps while lying down

doctor1 MD

I ve taken small dabs of cream of tartar to stop muscle cramps ...I now have diarrhea ?

doctor1 MD

I am in Oregon a Vietnam Nam veteran with80% service connected disability. I have PTSD, coronary artery disease. I also had an accident, broke ribs front and back on my right side and collar bone. Now have metal plates across them. I have recurring skin cancer, pain in my ribs, muscle cramps. I am wondering if medical marijuana would be helpful and if I would possibly qualify? Thanks...